MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Model Number 907316
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the balloon on the foley catheters would not stay inflated inside of the patient.No medical intervention was required.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use was found adequate and states the following: "bard® lubri-sil® 100% latex-free foley catheter tray lubri-sil® all-silicone foley catheter preconnected to a closed urinary system with bard® ez-lok® sampling port contains no latex reorder 907316 16 fr.Lubri-sil® all-silicone foley catheter - 5cc balloon inflate with 10ml sterile water contents: ¿ lubri-sil® 5cc all-silicone foley catheter ¿ 2000ml (approx.Vol.) capacity center entry drainage bag with anti-reflux device bard® ez-lok® sampling port string hanger attached sheeting clip control-fit outlet device ¿ tamper-evident seal ¿ uro-prep tray with: catheter lubricating jelly syringe, 10cc latex-free, powder-free gloves (2) underpad (waterproof), drape forceps, prep balls (5) povidone-iodine solution 10cc syringe (prefilled with sterile water) to inflate foley catheter only.¿ specimen container, cap and label sterile:contents of inner wrap are sterile unless package has been opened or damaged.Caution:federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Warning:on catheter, do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.1.Open csr wrap to form sterile field and place underpad beneath patient, plastic side down.2.Put on cuffed gloves and position drape on patient.3.Pour cleansing solution onto three prep balls.4.Open catheter lubricating syringe.5.Remove top tray and open plastic pouch surrounding catheter.6.Lubricate catheter.7.Prepare patient with saturated prep balls.Dry patient with remaining 2 prep balls.8.Proceed with catheterization in usual manner.To inflate catheter, simply insert tip of water-filled syringe gently into valve (do not overpenetrate) and depress plunger.Instill entire amount of sterile water (10cc).9.Position hanger on bedside rail near the foot of the bed and use sheeting clip to secure drainage tube to draw sheet.10.To empty bag: a.Remove outlet tube from housing; gently squeeze connector arms and pull tube from housing.B.Release clamp and empty bag.C.After emptying, reclamp outlet tube and slide connector into housing until connector arms engage.11.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.12.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Tamper-evident seal disconnect instructions: if necessary to disconnect catheter and drainage tube connector, flex catheter as illustrated, grasp tab and slowly pull along perforations until section is removed.Directions for using bard® ez-lok® sampling port: bard® ez-lok® sampling port accepts a luer-lock or slip tip syringe.1.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.2.Swab surface of site with antiseptic wipe.3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Note: improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.4.Aspirate desired volume of urine.5.Unkink tubing and send specimen to laboratory.C.R.Bard, inc.Covington, ga 30014 (b)(4) www.Bardmedical.Com manufactured and packaged in mexico bard, bardex, control-fit, ez-lok, lubri-sil and uro-prep are trademarks and/or registered trademarks of c.R.Bard, inc.Protected by at least one of u.S.Patent nos.6,651,956 and 6,908,681 ©2010 c.R.Bard, inc.All rights reserved.Pk7631690 07/10".
 
Event or Problem Description

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7890366
Report Number1018233-2018-04264
Device Sequence Number2347370
Product Code EZL
UDI-Device Identifier00801741033063
UDI-Public(01)00801741033063
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number907316
Device Catalogue Number175816
Device Lot NumberNGCR0591
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1